Question about antibiotic use afer colectomy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

missvirginiagirl
Regular Member


Date Joined Jul 2008
Total Posts : 39
   Posted 7/12/2008 3:52 PM (GMT -6)   
I had a root canal this week and my dentist put me on Keflex to prevent infection. I am on 500mg 3x a day. I have been noticing the last few days that when I go to the bathroom there are large droplets of oil floating in the toilet. I mean A LOT of oil. I don't even eat a lot of fat so I don't know where all of it is coming from, but my question is, has anyone who had a colectomy and taken antibiotics had this happen? I cannot imagine what else would be causing it. I know antibiotics are rough on an average person's gut, so I am wondering if the effect is even stronger if you do not have a colon. Obviously something is causing me to malabsorb fat and this has never happened before. Any input would be much appreciated. Thanks
Sigmoid Resection due to sigmoidocele 3/07
Total Colectomy due to colonic inertia 2/08


Equestrian Mom
Veteran Member


Date Joined Mar 2008
Total Posts : 3115
   Posted 7/13/2008 1:27 PM (GMT -6)   
have you checked with your GI?  I have always double checked with him before I've had any dental work/meds for dental work...I have never had to worry about anything, but it is always good to ask!  I even check with him before taking anything my family dr prescribes.

missvirginiagirl
Regular Member


Date Joined Jul 2008
Total Posts : 39
   Posted 7/13/2008 3:25 PM (GMT -6)   
No, I am going to call my gastro tomorrow (Monday). It is just rather strange. I did not ask my dentist about it because I am sure he would not have any idea. I thought about calling the pharmacist, but once again, I am sure he/she is not that knowledgeable about how medications effect people who have had a colectomy. I don't feel well, but I think that is more from my tooth and all the antibiotics than the oily output.
Sigmoid Resection due to sigmoidocele 3/07
Total Colectomy due to colonic inertia 2/08


summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 7/13/2008 8:24 PM (GMT -6)   
your pharmacist may know more than you think they would, shortly after i had surgery, i noticed that some of my meds didnt' seem to be workign as well, and i called her and she knew alot about how meds worked with ostomys.
I am not sure about the oily stuff, but i am terrified to take an antibiotic, since that is what casued all this mess in the first place!

justjenjen
Veteran Member


Date Joined Nov 2003
Total Posts : 518
   Posted 7/15/2008 11:25 AM (GMT -6)   
I've been on that particular drug and did not have that problem. It may not have to do with your ostomy as much as it has to do with your body. That specific drug just may not work with your biology. --does that make sense? Tell your doc. and more than likely he/she will prescribe you something different (if not this time then next time).

missvirginiagirl
Regular Member


Date Joined Jul 2008
Total Posts : 39
   Posted 7/15/2008 5:34 PM (GMT -6)   
Well, I finished the antibiotics yesterday and the oily output has stopped, so I am guessing they were the culprit. Thanks for everyone's input, I really appreciate it.
Sigmoid Resection due to sigmoidocele 3/07
Total Colectomy due to colonic inertia 2/08

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 5:08 PM (GMT -6)
There are a total of 2,885,764 posts in 316,635 threads.
View Active Threads


Who's Online
This forum has 157739 registered members. Please welcome our newest member, fjzraa.
399 Guest(s), 10 Registered Member(s) are currently online.  Details
Kent M., therearemiracles, countess18, Casa11, dacarte3, Faustmann, NiceCupOfTea, Poppie, sunny40, halbert


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer